Hail, Georgetown
- When
- May 26, 5:03 PM EST
- Where
- Georgetown County, Murrells Inlet
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.550, -79.050
Penny to nickel size hail was reported at the International Golf Club.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 26, 3:05 PM EST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EDT FRI MAY 26 2006 .SHORT TERM (THROUGH SUNDAY)... SVR CONVECTION IS ONGOING OVER THE PEE DEE REGION OF SC IN RESPONSE TO A PIEDMONT TROF AND MODEST UPPER DIFLUENCE. UPPER TROF AXIS STILL LURKING A BIT FARTHER UPSTREAM AND HELPING TO INITIATE CONVECTION JUST OFF THE HIGHER TERRAIN. MOST IMPORTANT FACTOR IN THE FIRST PERIOD IS WW 402 AND ONGOING CONVECTION. AT THIS POINT FIGURE THAT COVERAGE AFTER THE VALID TIME OF THE TONIGHT FORECAST WILL MERIT SCATTERED WORDING. PRECIP CHANCES WILL DECREASE QUITE RAPIDLY BY MIDNIGHT. ROUGHLY A PERSISTENCE FORECAST ON SATURDAY...HOWEVER WITH UPPER RIDGING STARTING TO BUILD THE PRECIP CHANCES SHOULD BE MUCH LESS. STILL JUST JUICY ENOUGH IN THE LOW LEVELS THAT A 20 POP IN THE AFTERNOON/EVENING IS WARRANTED. LATER SHIFTS MAY FIND THAT IS EVEN TOO PESSIMISTIC. COLD FRONT DROPS IN SATURDAY NIGHT BUT THE MAIN IMPACT WILL BE ON DEWPOINTS AND MIN TEMPS. MAX TEMPS SUNDAY LOOK NEARLY AS WARM AWAY FROM THE WATER AS TODAY OR SATURDAY. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... HPC GUIDANCE PRETTY CLOSE TO THE GOING EXTENDED FORECAST SO NO SIGNIFICANT CHANGES WILL BE MADE. COASTAL TROF DEVELOPS ON WED SO HAVE INCLUDED A 20 POP IN THE GRIDS ALONG THE COAST...BUT THAT WILL REMAIN SILENT IN THE ZFP. PRECIP CHANCES INCREASE SLIGHTLY TOWARD THE END OF THE PERIOD AS A COLD FRONT APPROACHES FROM THE WEST. OTHERWISE BERMUDA HIGH PRESSURE WILL KEEP TEMPS ON THE HIGH SIDE OF CLIMO...ESPECIALLY INLAND. && .AVIATION... ALL TERMINALS INITIALIZE UNDER VFR CONDITIONS EARLY THIS AFTERNOON. SINCE THEN CONVECTIVE CLOUDS HAVE DEVELOPED. HAVE USED TEMPO GROUPS TO ADDRESS THUNDERSTORM ACTIVITY THIS AFTERNOON AS PIEDMONT TROUGH GETS ACTIVE IN ALL TERMINALS WITH ACTIVITY COMMENCING EARLY IN FLO AND ALONG THE SEA BREEZE BOUNDARY AT THE COASTAL TERMINALS. USED PREVAILING VCTS IN ALL TERMINALS AFTER 0000 UTC. NEXT PACKAGE...0000 UTC ISSUANCE...WILL LIKELY HAVE A BETTER HANDLE ON CONVECTIVE TRENDS PINPOINTING ACTIVITY WITH TEMPO GROUPS. WILL LIKELY BE SOME FOG AROUND TONIGHT AFTER ACTIVITY ENDS. THE FOG WILL BE A FUNCTION OF WHO RECEIVES THE RAIN AND CONVECTIVE DEBRIS CLOUDS. SUBSEQUENT SHIFTS WILL HAVE A BETTER HANDLE ON THESE TRENDS AS WELL. && .MARINE... CONVECTION KEEPING THINGS BUSY SO WILL KEEP SHORT. SOUTH TO SOUTHWEST FETCH CONTINUES TO PREVAIL AND SEAS ARE CLOSER TO 5 FT ACROSS MOST OF THE COASTAL WATERS. STRONG JET TRAVERSING BY TONIGHT AND THE PRESSURE GRADIENT AHEAD OF THE COLD FRONT WILL ALLOW SPEEDS TO TONIGHT THROUGH THIS EVENING. SEAS WILL CONTINUE TO BUILD AND WILL LEAVE THE SMALL CRAFT ADVISORY IN PLACE THROUGH SATURDAY MORNING. DURING SUNDAY MORNING THE FRONT WILL SHIFT SOUTH OF THE WATERS WITH WEAKER NORTH TO NORTHEASTERLY FLOW TO TAKE HOLD. EACH AFTERNOON THROUGH THE FIRST PART OF NEXT WEEK THE WIND MAY VEER TO AN EASTERLY DIRECTION CLOSER TO THE COAST IN RESPONSE THE DAILY SEA BREEZE. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY AMZ250-252-254-256. && SHORT TERM...RAS AVIATION...SHK MARINE...PFAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 230 PM EDT FRI MAY 26 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-271000- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG -GEORGETOWN 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND MUCH OF TONIGHT. AMZ250-252-254-256-271000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 230 PM EDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS RE-DEVELOPING BY LATE THIS AFTERNOON AND PERSISTING THROUGH MIDDAY SATURDAY. IN ADDITION...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE COASTAL WATERS THIS AFTERNOON AND EVENING. THE SEVERE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES OR LARGER...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 15
ZCZC RDUSPSILM DEF TTAA00 KILM 262055 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 455 PM EDT FRI MAY 26 2006 NCZ100-262200- BRUNSWICK NC- 455 PM EDT FRI MAY 26 2006 ...THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS IN BRUNSWICK COUNTY... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO WESTERN PARTS OF BRUNSWICK COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING SMALL HAIL...GUSTY WINDS IN EXCESS OF 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASH...BATARORA... BISHOP...EXUM...FREELAND...GRISSETTOWN...HONEY ISLAND...IREDELL...LONGWOOD...MAKATOKA...MILL CREEK AND RUSSTOWN. THESE STORMS ARE MOVING EAST AT 30 MPH. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
511 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 10 E CONWAY 33.84N 78.89W
05/26/2006 E1.00 INCH HORRY SC TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE GROUND NEAR INTERSECTION
OF HWY 90 AND 22.
&&
RASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL BOLTON 34.32N 78.40W
05/26/2006 E0.75 INCH COLUMBUS NC PUBLIC
PENNY SIZE HAIL
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
523 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 9 SE HEMINGWAY 33.66N 79.33W
05/26/2006 E1.00 INCH GEORGETOWN SC PUBLIC
&&
TRAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 8 NE ATKINSON 34.61N 78.07W
05/26/2006 E1.75 INCH PENDER NC PUBLIC
GOLF BALL SIZE HAIL REPORTED ALONG HIGHWAY 421 NORTHEAST
OF ATKINSON
&&
PFAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL SOCASTEE 33.69N 79.01W
05/26/2006 E1.00 INCH HORRY SC BROADCAST MEDIA
QUARTER SIZE HAIL FELL FROM 1725 TO 1730 EDT IN SOCASTEE.
0545 PM HAIL MYRTLE BEACH 33.70N 78.89W
05/26/2006 E0.75 INCH HORRY SC TRAINED SPOTTER
PENNY SIZE HAIL NEAR INTERSECTION OF US 17 BYPASS AND HWY
544
&&
RASThe Wilmington radar (KLTX), 75 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
Penny to nickel size hail was reported at the International Golf Club.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2006Every state in 2006This day in weather historyWarnings in South Carolina, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510545.